Alert archive / New York / Wind Advisories in 2022
Wind Advisory 13, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 2, 2022, 2:54 PM EST for 4 counties in New York; 4 counties in Vermont. It took effect at Dec 3, 2022, 5:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 2:54 PM EST (19:54 UTC)
- In effect from
- Dec 3, 2022, 5:00 AM EST
- Expired
- Dec 3, 2022, 6:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS71 KBTV 021954 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 254 PM EST Fri Dec 2 2022 NYZ026>031-034-035-087-VTZ001-002-031000- /O.NEW.KBTV.WI.Y.0013.221203T1000Z-221203T2300Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin- Including the cities of Massena, Norfolk, Fort Covington, Malone, Champlain, Plattsburgh, South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ellenburg, Lake Placid, Newcomb, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, and Swanton 254 PM EST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...All of northern New York, Grand Isle and Western Franklin Counties in northwest Vermont. * WHEN...From 5 AM to 6 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Neiles
2 follow-up statements
740 WWUS71 KBTV 030856 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 356 AM EST Sat Dec 3 2022 VTZ005-009-032300- /O.EXA.KBTV.WI.Y.0013.221203T1000Z-221203T2300Z/ Western Chittenden-Western Addison- Including the cities of Burlington, Shelburne, Middlebury, and Vergennes 356 AM EST Sat Dec 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...South to southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Western Chittenden and Western Addison Counties. * WHEN...From 5 AM to 6 PM EST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ026>031-034-035-087-VTZ001-002-032300- /O.CON.KBTV.WI.Y.0013.221203T1000Z-221203T2300Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin- Including the cities of Massena, Norfolk, Fort Covington, Malone, Champlain, Plattsburgh, South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ellenburg, Lake Placid, Newcomb, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, and Swanton 356 AM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...All of northern New York, Grand Isle and Western Franklin Counties in northwest Vermont. * WHEN...From 5 AM to 6 PM EST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
563 WWUS71 KBTV 032253 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 553 PM EST Sat Dec 3 2022 NYZ026>031-034-035-087-VTZ001-002-005-009-040000- /O.EXP.KBTV.WI.Y.0013.000000T0000Z-221203T2300Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Western Chittenden-Western Addison- Including the cities of Massena, Norfolk, Fort Covington, Malone, Champlain, Plattsburgh, South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ellenburg, Lake Placid, Newcomb, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Swanton, Burlington, Shelburne, Middlebury, and Vergennes 553 PM EST Sat Dec 3 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Although a few sporadic gusts in excess of 40 mph will be possible early this evening, the overall trend will be for winds to subside. Therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:43 PM EST, 11 minutes earlier.
Area forecast discussion, Dec 2, 2:43 PM EST, 11 minutes before
Area Forecast Discussion National Weather Service Burlington VT 243 PM EST Fri Dec 2 2022 .SYNOPSIS... Pleasant weather is expected today, with gradually increasing south winds and a seasonably warm afternoon. By Saturday, strong winds are expected, especially across northern New York along and behind a cold front to shift east during the afternoon. Bouts of rain is expected as this weather system approaches and then departs late in the day, with lingering snow showers on Sunday before trending mainly dry on Monday. The next weather system arrives towards next Tuesday into Wednesday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... As of 1248 PM EST Friday...Still no big changes for this next update. Clouds are spreading across the area but with strong southerly flow temperatures are having no problem rising. Previous discussion follows. Quiet this morning, with abundant clouds over northern New York and a bit clearer in Vermont. Overall, seasonable weather is expected today and the forecast is in great shape. Parts of the Northeast Kingdom managed to dip into the lower 10s with the clear skies, but most areas are starting the morning in the 20s. Refined temperatures and sky cover to keep on track with observations. Have a nice day! Excerpt of previous discussion below. High temperatures will warm into the 40s today, with upper 30s in the Adirondacks and Northeast Kingdom. South to southeast winds will gradually increase throughout the day, such that fairly breezy weather is expected by evening with gusts around 20 to 30 mph. This will promote a warm night, with most locations failing to fall back below freezing, except some sheltered parts of the Adirondacks and eastern Vermont. This sets the stage for incoming precipitation by early Saturday morning. The first batch arrives with a warm front towards the pre- dawn hours, and with the warming aloft, this could result in a period of sleet or light freezing rain in parts of the Essex County, New York into the Northeast Kingdom. Some light accumulations are possible, but do want to give some more time to assess the speed of arrival with this precipitation given the dry air in place. Then, a prefrontal trough arrives mid to late in the morning, with a surge of moisture that will quickly lift north as an 850hPa LLJ around 50 to 55 knots efficiently sends moisture northwards. Modest forcing for ascent develops out ahead of the feature, but mainly across the Greens eastwards. The southwesterly LLJ will contribute to terrain shadowing over much of northern New York and into the Champlain Valley, resulting in a blossoming of rain in eastern Vermont, but generally scattered activity west of the main moisture axis in eastern Vermont. This activity shifts east shortly after noon, and then finally, the cold front arrives about 1 to 3 PM, which will quickly race eastwards. The combination of temperatures warming into the upper 40s to lower 50s and mid- level cooling behind the prefrontal trough could allow for some weak destabilization ahead of the cold front. A broken line of low-topped convection appears possible as the front slides east. This forecast package tries to capture the rising and falling of PoPs on an hourly scale as all these different features slide east. Conditions will be breezy throughout the day, but behind the cold front, we will likely see some gustier winds develop Saturday afternoon and early evening, mainly over northern New York. Southwesterly wind gusts will likely approach 35 to 45 mph in the St. Lawrence Valley in the afternoon, and then by evening, a combination of surface cooling and movement of strongest winds north of our area should gradually allow winds to subside heading into Saturday night. This should correspond with a transition towards orographic or lake effect snow showers as well. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 242 PM EST Friday...A quiet period of wx anticipated with mid/upper lvl troughiness, while 1020mb sfc ridge builds into our cwa. The cyclonic nw flow aloft and moderate llvl caa supports lingering light mountain snow showers on Sunday morning, but depth of moisture is very limited. Good news thermal profiles wl support snowmaking operations at all elevations at local resorts with 925mb temps in the -8C to -10C at 12z Sunday, while 850mb temps are in the -13C to -14C range. Have adjusted summit temps back into the teens for highs on Sunday while valleys warm into the upper 20s to mid 30s. By Sunday evening parameters become slightly more favorable for minor lake effect snow showers to impact southern SLV, mainly south of Route 3. Cloud layer flow shifts to a southwest direction, while marginally cold air is available to produce some lake enhanced snow showers. Any accumulations wl be light and generally under an inch. Lows range from the mid teens to mid 20s, but should warm aft 06z as southerly flow develops ahead of our next system. Coldest valley wl be acrs eastern VT, including the NEK. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 242 PM EST Friday...Mid/upper lvl pattern wl feature a fast west to east zonal flow acrs the conus, separating warmer air to the south and cooler air acrs the northern tier. A series of weak and poorly defined boundaries wl cross our fa on Tues thru Thurs, resulting in an unsettled wx pattern. First wave approaches cwa late Monday night into Tues, with strong south/southwest 850mb winds of 40 to 50 knots, advecting in warmer thermal profiles. Best 5h forcing along with narrow ribbon of enhanced 850 to 500mb rh profiles moves from west to east acrs our cwa on Tues. Strong southwest downslope flow wl result in shadowing acrs the CPV on Tues, with a high pops and light to locally moderate qpf event anticipated (0.10 to 0.35). Given warming thermal profiles and initial sfc low pres tracking to our west, expecting mostly rain again acrs our fa, but some colder valleys could see a brief period of light mix on Tues morning, as colder/denser air remains trapped. Any ice accumulation wl be light. As fast confluent flow aloft prevails for mid week, boundary becomes hung up acrs the Ohio Valley/NE CONUS into New England. Uncertainty develops in the placement of best moisture and forcing, along with thermal profiles, but with boundary nearby an unsettled period of wx is possible for mid week. For now have continued with chc pops and wl wait for better agreement in guidance before increasing pops to likely/cat. Unfortunately we remain on the warmer side with southerly flow thru midweek, so most of the precip wl probably be in the form of liquid, until some cooler air at 850mb arrives late Weds into Thurs. Cooler 925mb to 850mb thermal profiles gradually advect into the fa on Thurs into Friday, as 1036mb high pres near Hudson Bay noses into our region. A brief period of upslope snow showers are possible during the modest caa pattern, but available moisture on the progged wind component is limited. In the temp department, expect above normal values for Monday thru Weds, before trending toward normal for Thurs into Friday, while lows are mainly in the 30s but trend into the 20s by late week. A period of breezy winds are possible on Monday night into Tues, as gradient btwn departing 1032mb high pres and approaching 1003mb low pres tightens, along with 850mb jet of 40 to 50 knots. Localized gusts 35 to 45 mph possible in the CPV and northern dacks. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Saturday...Mainly VFR conditions are expected for the next 12 hours. Surface winds have picked up out of the south between 6 to 10 knots, with a few gusts of 16 to 20 knots which will persist through 06z Saturday. Clouds increasing from the west ahead of the next system overnight around 7000-10000 ft agl, and then some LLWS will move towards KMSS and KSLK about 00z to 04z as southwest winds at 2000 ft agl increase towards 35 to 40 knots. The intensity of LLWS will increase, with 45 to 55 knots winds at 2000 ft agl towards 07z, with strong winds spreading into Vermont as well. A batch of virga shifts east between 03z and 06z, and then the showers should reach the surface with a weak warm front to shift east around 09z to 12z. More precipitation and increasing winds are anticipated past 12z Saturday. Outlook... Saturday Night: VFR. Windy with gusts to 30 kt. Slight chance SHRA, Slight chance SHSN. Sunday: VFR. NO SIG WX. Sunday Night: VFR. NO SIG WX. Monday: VFR. NO SIG WX. Monday Night: VFR. Chance SHSN. Tuesday: Mainly MVFR and IFR, with areas VFR possible. Likely SHRA, Likely SHSN. Tuesday Night: MVFR. Chance SHRA, Chance SHSN. Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA, Chance SHSN. && .EQUIPMENT... The KCXX radar will be down for around 2 weeks (through approximately December 12) for a scheduled pedestal replacement on site. This a critical repair to ensure the operational longevity of the equipment. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Haynes NEAR TERM...Haynes/Neiles SHORT TERM...Taber LONG TERM...Taber AVIATION...Haynes/Neiles EQUIPMENT...WFO BTV
Hazardous weather outlook, Dec 2, 3:36 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 336 AM EST Fri Dec 2 2022 NYZ026>031-034-035-087-VTZ001>011-016>021-030845- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 336 AM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another storm system will impact the region Saturday bringing rain and gusty winds. Saturday morning, temperatures near to below freezing in sheltered locations of the Adirondacks and eastern Vermont may allow a brief interval of sleet or freezing rain before warming above freezing. Additionally, winds may approach advisory criteria, particularly across the St. Lawrence Valley, with southwesterly gusts of 35 to 45 mph possible behind a cold front Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2022Wind Advisories in Vermont, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.